Alert archive / Georgia / Special Weather Statements in 2023
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 3, 2023, 9:55 PM EDT for Toombs County, Georgia. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2023, 9:55 PM EDT (01:55 UTC)
- Expired
- Aug 3, 2023, 10:30 PM EDT
- In force
- 35 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.00 in
- Wind
- 40
County Toombs County, GA
The radar
The Robins AFB radar (KJGX), 123 km from the middle of the area, began a volume at 01:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 1.9 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 263 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 1209 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
702
WWUS82 KFFC 040155
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
955 PM EDT Thu Aug 3 2023
GAZ113-040230-
Toombs GA-
955 PM EDT Thu Aug 3 2023
...A strong thunderstorm will impact portions of southern Toombs
County through 1030 PM EDT...
At 955 PM EDT, a strong thunderstorm was near English Eddy, or near
Plant Hatch, moving southeast at 25 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
English Eddy, Toombs Central, Johnson Corner, New Branch, Cedar
Crossing, and Grays Landing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
southeastern Georgia.
&&
LAT...LON 3194 8228 3193 8230 3195 8231 3193 8231
3194 8238 3196 8238 3195 8239 3196 8240
3195 8240 3197 8243 3197 8245 3198 8247
3216 8220 3215 8219 3214 8220 3191 8223
TIME...MOT...LOC 0155Z 312DEG 23KT 3198 8229
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 3, 8:37 PM EDT, 1 hour 18 minutes earlier.
Area forecast discussion, Aug 3, 8:37 PM EDT, 1 hour 18 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 837 PM EDT Thu Aug 3 2023 ...Evening Update... .UPDATE... Issued at 820 PM EDT Thu Aug 3 2023 A line of showers and thunderstorms south of Macon continues to progress southward through central Georgia. Storms embedded within the line will be capable of producing gusty damaging winds, frequent lightning, and heavy rainfall. A Severe Thunderstorm Watch remains in effect for a few rows of our southern most counties as the threat for severe weather will continue for the next couple of hours. PoP forecast has been updated to reflect the eastward trend of shower and thunderstorm activity in recent model guidance. Expect to see isolated to scattered showers and thunderstorms for most of the forecast area through the overnight hours and persisting through Friday. Radar estimates suggest that 1 to 2.5 inches have fallen primarily over areas across eastern Georgia today. Localized flash flooding will need to be monitored closely throughout the next 24 hours especially if any storms begin to train over areas that received heavy rainfall earlier today. The short term forecast otherwise remains largely on track. && .SHORT TERM... (This afternoon through Friday) Issued at 251 PM EDT Thu Aug 3 2023 A line of showers and thunderstorms is currently over N GA and is expected to continue into the Atlanta metro in the next few hours. Instability and shear looks to be on track with what the previous forecast mentioned with PWATs still projected in the 2" range which is above normal for this time of year. What this means is there will be efficient rainfall producers in any areas that the storms affect. In addition to the efficient rainfall producers this line of storms is expected to produce damaging wind gusts in areas of higher DCAPe which looks to be eastern GA. Looking into tonight into tomorrow another round of showers and thunderstorms look to fire up around 07z over the metro into central GA and then continuing on into the early morning hours. At the moment, models are indicating showers will stick around the columbus area for much of tomorrow but that is highly dependent on what happens today. Other portions of North and central GA look to dry out for tomorrow afternoon. Hernandez && .LONG TERM... (Saturday morning through next Wednesday) Issued at 251 PM EDT Thu Aug 3 2023 No major changes made in the extended periods. Continued W to NWLY Mid-Level flow from the short term will keep North and Central GA in a very moist pattern through the middle of next week. Significant moisture increasing across the state will keep PWATs near and over 2.0" through at least Tuesday. Multiple rounds of shortwaves riding the ridge will bring mainly diurnally driven showers and thunderstorms to the region with some potential for severe storms and possible flooding. Given the potential for CAPE values over 2000 J/Kg, particularly Saturday, thunderstorms may be accompanied by gusty/damaging winds, frequent lightning, and heavy rainfall. Also, given the elevated PWATs, isolated and localized flooding may occur, especially with thunderstorm training along the periphery of the ridge. 5 day QPF totals are in the 2" to 3.5" range across the entire state, so we definitely have the potential to see quite a bit of precipitation through Tuesday. 01 && .AVIATION... (00Z TAFS) Issued at 749 PM EDT Thu Aug 3 2023 Cigs/vsbys expected to deteriorate to MVFR/IFR at all TAF sites overnight returning to VFR at some locations tomorrow afternoon. Difficult forecast with isolated/scattered SHRA/TSRA throughout TAF cycle as latest model guidance has trended towards an eastward shift in activity through tomorrow afternoon. SW winds will transition to more NW by the end of the TAF cycle and increase from 5KT or less to 10KT late tomorrow morning. //ATL Confidence...00Z Update... Medium confidence on SHRA/TSRA and MVFR/IFR cig timing. High confidence on remaining elements. KAL && .PRELIMINARY POINT TEMPS/POPS... Athens 70 88 71 89 / 60 30 30 30 Atlanta 72 88 72 92 / 60 50 20 30 Blairsville 66 81 64 86 / 50 40 20 30 Cartersville 70 87 69 91 / 50 50 20 30 Columbus 74 91 74 93 / 100 70 40 50 Gainesville 70 87 71 89 / 50 40 20 30 Macon 73 90 72 91 / 100 50 30 40 Rome 71 87 70 92 / 50 60 20 30 Peachtree City 70 88 70 91 / 60 50 30 30 Vidalia 73 89 74 89 / 70 70 40 50 && .FFC WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...KAL LONG TERM....01 AVIATION...KAL
Hazardous weather outlook, Aug 3, 6:28 PM EDT, 3 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 628 PM EDT Thu Aug 3 2023 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-042230- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 628 PM EDT Thu Aug 3 2023 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Tonight... A line of thunderstorms will move through Central Georgia this evening. Additional isolated to scattered convctive activity will be possible areawide through the overnight hours. Some storms may be severe with damaging winds, frequent lightning, and very heavy rainfall. One or two brief tornadoes cannot be ruled out for west central Georgia. Localized flash flooding is also possible with extended periods of heavy rainfall and training thunderstorms overnight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... Scattered thunderstorms are expected each day through Wednesday, mainly in the afternoon and evening hours. A few storms may become strong to severe with damaging winds, frequent lightning, heavy rainfall and localized flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta. Please relay any information about observed severe weather to the NWS.
In the hours before
Special weather statement, Aug 3, 8:48 PM EDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
848 PM EDT Thu Aug 3 2023
GAZ086-097-109>113-040130-
Toombs GA-Wheeler GA-Telfair GA-Emanuel GA-Montgomery GA-Laurens GA-
Dodge GA-
848 PM EDT Thu Aug 3 2023
...Strong thunderstorms will impact portions of southeastern Laurens,
Toombs, south central Emanuel, southeastern Dodge, Telfair, Wheeler
and Montgomery Counties through 930 PM EDT...
At 848 PM EDT, a line of strong thunderstorms was along a line
extending from near Zaidee to near Glenwood to near Five Points, and
moving south at 35 mph.
HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
McRae, Eastman, Lyons, Alamo, Mount Vernon, Vidalia, Helena, Lumber
City, Glenwood, Milan, Uvalda, Ailey, Rhine, Scotland, Chauncey,
Higgston, Santa Claus, Alston, Jacksonville, and Towns.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
central, southeastern and east central Georgia.
&&
LAT...LON 3178 8303 3181 8309 3181 8314 3188 8320
3221 8324 3230 8265 3221 8264 3229 8243
3235 8241 3231 8224 3217 8218 3192 8222
3197 8244 3196 8250 3195 8248 3195 8249
3196 8253 3196 8257 3192 8268 3178 8286
TIME...MOT...LOC 0048Z 337DEG 32KT 3236 8250 3219 8272 3203 8319
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHLocal storm report, Aug 3, 8:57 PM EDT, 58 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
857 PM EDT Thu Aug 3 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM Tstm Wnd Dmg 1 N Aldora 33.06N 84.18W
08/03/2023 Lamar GA Amateur Radio
Tree down on powerline.
&&Local storm report, Aug 3, 9:00 PM EDT, 55 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
900 PM EDT Thu Aug 3 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM Tstm Wnd Dmg 1 E Barnesville 33.05N 84.14W
08/03/2023 Lamar GA Amateur Radio
Tree down on powerline.
&&Local storm report, Aug 3, 9:07 PM EDT, 48 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
907 PM EDT Thu Aug 3 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0659 PM Tstm Wnd Dmg 1 WSW Browns Crossing 33.05N 83.38W
08/03/2023 Baldwin GA Amateur Radio
Tree down blocking roadway on Hwy 22 at
Nelson Rd NW.
&&Special weather statement, Aug 3, 9:31 PM EDT, 24 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
931 PM EDT Thu Aug 3 2023
GAZ113-040200-
Toombs GA-
931 PM EDT Thu Aug 3 2023
...A strong thunderstorm will impact portions of southern Toombs
County through 1000 PM EDT...
At 931 PM EDT, a strong thunderstorm was over Toombs Central, or 7
miles north of Plant Hatch, moving southeast at 35 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
South Thompson, English Eddy, Toombs Central, Ohoopee, New Branch,
Ponderosa, Rock Springs, Cedar Crossing, Johnson Corner, McNatt
Falls, and Grays Landing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
southeastern Georgia.
&&
LAT...LON 3191 8225 3194 8228 3193 8230 3195 8231
3193 8231 3193 8232 3194 8238 3196 8238
3195 8239 3196 8240 3195 8240 3197 8243
3197 8248 3203 8247 3214 8237 3223 8221
3216 8218 3214 8220 3191 8223
TIME...MOT...LOC 0131Z 313DEG 29KT 3205 8233
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Aug 3, 9:55 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
955 PM EDT Thu Aug 3 2023
GAZ113-040230-
Toombs GA-
955 PM EDT Thu Aug 3 2023
...A strong thunderstorm will impact portions of southern Toombs
County through 1030 PM EDT...
At 955 PM EDT, a strong thunderstorm was near English Eddy, or near
Plant Hatch, moving southeast at 25 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
English Eddy, Toombs Central, Johnson Corner, New Branch, Cedar
Crossing, and Grays Landing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
southeastern Georgia.
&&
LAT...LON 3194 8228 3193 8230 3195 8231 3193 8231
3194 8238 3196 8238 3195 8239 3196 8240
3195 8240 3197 8243 3197 8245 3198 8247
3216 8220 3215 8219 3214 8220 3191 8223
TIME...MOT...LOC 0155Z 312DEG 23KT 3198 8229
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 8:03 PM EDT | Special Weather Statement | FFC | Schley, Webster | 27 min |
| Aug 3, 8:25 PM EDT | Severe Thunderstorm Warning | FFC | Dodge, Emanuel, Johnson, Laurens, Montgomery, Treutlen and 1 more | 50 min |
| Aug 3, 8:29 PM EDT | Special Weather Statement | FFC | Crisp, Dooly, Pulaski, Wilcox | 46 min |
| Aug 3, 8:31 PM EDT | Special Weather Statement | FFC | Sumter | 44 min |
| Aug 3, 8:48 PM EDT | Special Weather Statement | FFC | Dodge, Montgomery, Telfair, Toombs, Wheeler | 42 min |
| Aug 3, 9:31 PM EDT | Special Weather Statement | FFC | Toombs | 29 min |
| Aug 4, 4:11 PM EDT | Special Weather Statement | FFC | Laurens | 34 min |
| Aug 4, 5:24 PM EDT | Special Weather Statement | FFC | Montgomery, Toombs | 36 min |
Nearby
Special Weather Statements in Georgia, 2023Every special weather statement in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.